MAUDE Adverse Event Report: NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER

NIHON KOHDEN CORPORATION ZM-520PA; TRANSMITTER
Model Number ZM-520PA
Medical Device Problem Codes Overheating of Device (1437); Temperature Problem (3022)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/10/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The biomedical engineer reported that the telemetry transmitter started to heat up and got too hot to touch / hold.No patient harm reported.Nihon kohden continues to investigate the reported event.Nihon kohden will submit a supplemental report in accordance with 21 cfr section 803.56 when additional information becomes available.Additional device information: concomitant medical device: the following devices were being used in conjunction with the telemetry transmitter.Central nurse's station: model: cns-6201a, sn: (b)(4).
 
Event or Problem Description
The biomedical engineer reported that the telemetry transmitter started to heat up and got too hot to touch / hold.No patient harm reported.
 
Additional Manufacturer Narrative
Details of complaint: the biomedical engineer (bme) reported that the telemetry transmitter started to heat up and got too hot to touch or hold.No patient harm was reported.Service requested / performed: evaluation / repair: the reported issue was not duplicated by nihon kohden repair center (nk rc).During the evaluation, corrosion and residue was found on the battery contacts and case.There was also fluid intrusion to the main board.Investigation summary: as per the hazard analysis document 0704-905438f, the overheating of the battery compartment could be caused due to a number of reasons, such as: ·the battery is inserted in a wrong polarity causing overcurrent ·battery is inserted forcibly, causing fire due to short-circuit of +/- terminals ·short-circuit between the +/- battery terminals ·user does not handle nimh secondary battery and a battery charger properly, causing a short-circuit of the +/- terminals investigation determined that the reported issue could have been caused due to incorrect usage and maintenance of nk device.No further investigation is needed through the capa process.
 
Event or Problem Description
The biomedical engineer (bme) reported that the telemetry transmitter started to heat up and got too hot to touch or hold.No patient harm was reported.

Brand Name
ZM-520PA
Common Device Name
TRANSMITTER
Manufacturer (Section D)
NIHON KOHDEN CORPORATION
attn: shama mooman
1-31-4 nishiochia
shinjuku-ku, tokyo 161-8 560
JA  161-8560
Manufacturer (Section G)
NIHON KOHDEN TOMIOKA CORPORATION
attn: shama mooman
1-1 tajino
tomioka city, gunma 370-2 314
JA   370-2314
Manufacturer Contact
shama mooman
safety mgmt dept, quality mgmt
seibu bldg 2, 4th floor 1-11-2
kusunokidai tokorozawa, saitama 359-8-580
JA   359-8580
MDR Report Key10242149
Report Number8030229-2020-00355
Device Sequence Number11437421
Product Code DRT
UDI-Device Identifier04931921115077
UDI-Public04931921115077
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K043517
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Biomedical Engineer
Type of Report Initial,Followup
Report Date (Section B) 06/29/2022
Report Date (Section F) 07/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberZM-520PA
Device Catalogue NumberZM-520PA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/15/2020
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date06/10/2020
Device Age38 MO
Event Location Hospital
Date Report to Manufacturer07/07/2020
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/10/2020
Supplement Date Received by Manufacturer06/16/2022
Initial Report FDA Received Date07/07/2020
Supplement Report FDA Received Date06/29/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/13/2017
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CNS-6201A SN (B)(6); CNS-6201A SN (B)(6)
Patient SexUnknown
Date Report Sent to FDA07/07/2020